Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 9, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 24, 2001, 1:33 PM CST for Polk County, Scott County, Arkansas. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2001, 1:33 PM CST (19:33 UTC)
- Expired
- Feb 24, 2001, 2:30 PM CST
- In force
- 57 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 2:10 PM CST | Hail 0.88 | Mena, AR | |
| Feb 24, 2:20 PM CST | Thunderstorm Wind 50 E | Boles, AR | |
| Feb 24, 2:35 PM CST | Hail 1.75 | Ink, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:30 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 531 m²/s²
- 0-3 km storm-relative helicity
- 696 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 241936 SVRLIT ARC113-127-242030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 133 PM CST SAT FEB 24 2001 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN WESTERN ARKANSAS POLK COUNTY IN WESTERN ARKANSAS * UNTIL 230 PM CST * AT 129 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS DEVELOPING FROM 20 MILES NORTHWEST OF MENA TO 25 MILES NORTHWEST OF DE QUEEN...MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... COVE AND HATFIELD AROUND 150 PM CST MENA AROUND 200 PM CST WALDRON AROUND 200 PM CST && THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3h482 9457 3417 9475 3439 9401 3496 9386 $$ 46
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 4:00 AM CST, 9 hours 33 minutes earlier.
Area forecast discussion, Feb 24, 4:00 AM CST, 9 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CST SAT FEB 24 2001 STRONG SOUTHERLY GRADIENT HAS SET UP ACROSS THE AREA WHICH SHOULD ALLOW FOR WARMER AND MORE HUMID AIR TO MOVE INTO THE AREA. THERE IS A SEMBLANCE OF A WARM FRONT JUST TO THE SOUTH OF THE STATE, WITH TEMPS AND DEW POINTS IN THE 60S TO THE SOUTH OF THAT, BUT THIS MAY WEAKEN AS THE HIGHER DEW POINTS AND TEMPS STREAM NORTH, AND FRONT MAY RE-LOCATE TO THE NORTH. HAVE NOTICED TEMPS HAVE RISEN SEVERAL DEGREES SINCE 06Z AT SOME STATIONS. RAIN AND THUNDERSTORMS IN NORTHWESTERN ARKANSAS HAVE WEAKENED AND A NEW AREA OF STRONG THUNDERSTORMS HAS DEVELOPED IN THE EASTERN TEXAS PANHANDLE AND MOVED INTO WESTERN OKLAHOMA AHEAD OF THE UPPER TROF APPROACHING FROM THE WEST. THIS AREA OF THUNDERSTORMS MAY EVENTUALLY EVOLVE INTO THE MAIN WEATHER THREAT ACROSS THE AREA TODAY. SOME SHOWERS AND THUNDERSHOWERS WILL LIKELY COVER THE AREA TODAY AHEAD OF THE MAIN SQUALL LINE FROM WARM ADVECTION. FIGURE SQUALL LINE WILL FIRE UP IN OKLAHOMA AND TEXAS BY MIDDAY AND WILL MOVE INTO WESTERN COUNTIES DURING THE AFTERNOON. INDICATIONS ARE IT WILL BE ACROSS THE KLIT AREA AROUND 00Z THEN SHOULD MOVE RAPIDLY EAST, BEING OUT OF THE STATE BY 06Z. LOOKS LIKE MAIN SEVERE THREAT WILL BE DAMAGING WIND, WITH ISOLATED LARGE HAIL. STRONG SHEAR...ALBEIT NOT AS STRONG AS PROGGED YESTERDAY...WILL BE PRESENT WHICH KEEPS A THREAT OF SOME TORNADOES...BUT LOW CLOUDS SHOULD HOLD IN MOST OF THE DAY AND TEMPS BEING HELD DOWN A LITTLE SHOULD LIMIT INSTABILITY. IF CLOUDS SHOULD HAPPEN TO BREAK FOR AWHILE BEFORE SQUALL LINE MOVES IN, THE TORNADO THREAT COULD INCREASE. WILL CONTINUE WORDING OF SOME STORMS MAY BE SEVERE WITH DAMAGING WIND FOR THIS AFTERNOON IN THE WEST AND LATE AFTERNOON OR EVENING IN CENTRAL AND EAST. DRY SLOT DRIVES ACROSS THE FA LATER TONIGHT INTO SUNDAY, SO WILL GO WITH CLEARING SKIES LATER TONIGHT. SUNDAY SHOULD BE A QUIET DAY, BUT WITH STRONG UPPER FLOW CONTINUING AND SOME MOISTURE LOOMING TO THE SOUTH, WILL KEEP PARTLY CLOUDY SKIES IN FORECAST. MOISTURE RETURNS SUNDAY NIGHT AND MONDAY AS ANOTHER UPPER TROF APPROACHES AND AN ARCTIC COLD FRONT APPROACHES FROM THE NORTH. FWC TEMPS THROUGH PERIOD LOOK REASONABLE AND WILL NOT STRAY FAR FROM THEM. DRY AIR AND WEST WINDS SUNDAY MAY ALLOW FOR MAXES TO BE AS HIGH IF NOT HIGHER THAN TODAY. .LIT...LAKE WIND ADVISORY TODAY ENTIRE FA
In the hours before
Special weather statement, Feb 24, 11:12 AM CST, 2 hours 21 minutes before
ARZ003-004-012-013-021-022-030-242300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1112 AM CST SAT FEB 24 2001 ...TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN AND NORTH CENTRAL ARKANSAS UNTIL 5 THIS AFTERNOON... A STRONG FRONT AND LOW PRESSURE CENTER IS MOVING INTO CENTRAL OKLAHOMA THIS MORNING...AND IT WILL MOVE INTO ARKANSAS LATER THIS AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE. STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES. KEEP ADVISED ON LATEST WEATHER FORECASTS TODAY AND CHECK YOUR SEVERE WEATHER PREPARATIONS. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS WILL LIKELY BE ACTIVATED LATER TODAYH. 32
Special weather statement, Feb 24, 11:22 AM CST, 2 hours 11 minutes before
ARZ003-004-012-013-021-022-030-037-038-040-041-052-242300- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1122 AM CST SAT FEB 24 2001 ...TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN AND NORTH CENTRAL ARKANSAS UNTIL 5 THIS AFTERNOON... A STRONG FRONT AND LOW PRESSURE CENTER IS MOVING INTO CENTRAL OKLAHOMA THIS MORNING...AND IT WILL MOVE INTO ARKANSAS LATER THIS AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE. STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES. KEEP ADVISED ON LATEST WEATHER FORECASTS TODAY AND CHECK YOUR SEVERE WEATHER PREPARATIONS. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS WI-LL LIKELY BE ACTIVATED LATER TODAY. 32
Special weather statement, Feb 24, 1:25 PM CST, 8 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-250000- SEVERE WEATHER OUTLOOK...CORRECT ENDING FOR NWR NATIONAL WEATHER SERVICE LITTLE ROCK AR 125 PM CST SAT FEB 24 2001 ...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING... A STRONG FRONT AND LOW PRESSURE CENTER MOVED INTO CENTRAL OKLAHOMA THIS MORNING...AND WILL MOVE INTO ARKANSAS LATER THIS AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY THIS AFTERNOON AND EVENING. TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN AND NORTH-CENTRAL ARKANSAS UNTIL 5 PM. MORE WATCHES ARE LIKELY THIS AFTERNOON AS THE SYSTEM MOVES EASTWARD. THERE IS A MODERATE RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS FOR THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE. STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES. KEEP ADVISED ON LATEST WEATHER FORECASTS THIS AFTERNOON AND CHECK YOUR SEVERE WEATHER PREPARATIONS. && 38
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:58 PM CST | Severe Thunderstorm Warning | LZK | Logan | 62 min |
| Feb 24, 2:13 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 62 min |
| Feb 24, 2:23 PM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 47 min |
| Feb 24, 2:27 PM CST | Severe Thunderstorm Warning | LZK | Boone, Newton | 63 min |
| Feb 24, 2:35 PM CST | Tornado Warning | LZK | Polk, Scott | 35 min |
| Feb 24, 2:48 PM CST | Severe Thunderstorm Warning | LZK | Yell | 57 min |
| Feb 24, 2:53 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 67 min |
| Feb 24, 2:59 PM CST | Severe Thunderstorm Warning | LZK | Hot Spring, Saline | 46 min |
| Feb 24, 3:00 PM CST | Severe Thunderstorm Warning | LZK | Logan | 30 min |
| Feb 24, 3:13 PM CST | Tornado Warning | LZK | Grant, Saline | 32 min |
| Feb 24, 3:15 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Pope | 60 min |
| Feb 24, 3:29 PM CST | Tornado Warning | LZK | Pulaski | 46 min |
| Feb 24, 3:34 PM CST | Severe Thunderstorm Warning | LZK | Searcy | 56 min |
| Feb 24, 3:41 PM CST | Severe Thunderstorm Warning | LZK | Garland, Perry, Yell | 64 min |
| Feb 24, 3:53 PM CST | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 67 min |
| Feb 24, 3:55 PM CST | Tornado Warning | LZK | Lonoke | 50 min |
| Feb 24, 4:04 PM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 41 min |
| Feb 24, 4:07 PM CST | Tornado Warning | LZK | Searcy, Stone, Van Buren | 38 min |
| Feb 24, 4:10 PM CST | Severe Thunderstorm Warning | LZK | Baxter | 35 min |
| Feb 24, 4:13 PM CST | Tornado Warning | LZK | White | 47 min |
| Feb 24, 4:23 PM CST | Tornado Warning | LZK | Baxter, Fulton, Izard | 67 min |
| Feb 24, 4:32 PM CST | Tornado Warning | LZK | Prairie, White | 43 min |
| Feb 24, 4:42 PM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Saline | 63 min |
| Feb 24, 4:42 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 63 min |
| Feb 24, 4:42 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Stone, Van Buren | 63 min |
| Feb 24, 4:55 PM CST | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke | 50 min |
| Feb 24, 4:59 PM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant | 46 min |
| Feb 24, 5:01 PM CST | Severe Thunderstorm Warning | LZK | Jackson | 29 min |
| Feb 24, 5:10 PM CST | Severe Thunderstorm Warning | LZK | Woodruff | 30 min |
| Feb 24, 5:23 PM CST | Tornado Warning | LZK | Jackson | 37 min |
| Feb 24, 5:29 PM CST | Tornado Warning | LZK | Drew | 46 min |
| Feb 24, 5:34 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Independence, White | 56 min |
| Feb 24, 5:34 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 56 min |
| Feb 24, 5:47 PM CST | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 43 min |
| Feb 24, 5:54 PM CST | Tornado Warning | LZK | Desha | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.